Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Mean and Variance of Truncated Normal Distributions

Donald R. Barr and E. Todd Sherrill
The American Statistician
Vol. 53, No. 4 (Nov., 1999), pp. 357-361
DOI: 10.2307/2686057
Stable URL: http://www.jstor.org/stable/2686057
Page Count: 5
  • Download ($14.00)
  • Cite this Item
Mean and Variance of Truncated Normal Distributions
Preview not available

Abstract

Maximum likelihood estimators for the mean and variance of a truncated normal distribution, based on the entire sample from the original distribution, are developed. The estimators are compared with the sample mean and variance of the censored sample, considering only data remaining after truncation. The full-and censored-sample estimators are compared using simulation. It is seen that, surprisingly, the censored-sample estimators generally have smaller mean square error than have the full-sample estimators.

Page Thumbnails

  • Thumbnail: Page 
357
    357
  • Thumbnail: Page 
358
    358
  • Thumbnail: Page 
359
    359
  • Thumbnail: Page 
360
    360
  • Thumbnail: Page 
361
    361